Thunderstorm Wind, Chambers
- When
- June 30, 4:06 PM CST
- Where
- Chambers County, 2.07 mi S of Truett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.070, -85.570
Several trees were uprooted in northwest Chambers County.
An upper level trough was located across western Georgia. An axis of maximum precipitable water was located along the Alabama and Georgia state line, with values near two inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An upper level trough was located across western Georgia. An axis of maximum precipitable water was located along the Alabama and Georgia state line, with values near two inches. Surface based CAPE values were near 3000 J/kg across east Alabama in the afternoon, and a band of thunderstorms developed in this area of deeper moisture and higher instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 1:51 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 PM CDT MON JUN 30 2014 .DISCUSSION... SHOWERS AND STORMS ARE CONFINED TO THE EASTERN PART OF THE CWA THIS AFTERNOON WHERE MID-LEVEL TEMPS ARE QUITE A BIT COOLER ON THE PERIPHERY OF A RIDGE AXIS. HAVE KEPT DRY CONDITIONS IN FOR TUESDAY AS THE INFLUENCE OF THE RIDGE SPREADS EASTWARD ACROSS THE FORECAST AREA. A SIMILAR STORY IS EXPECTED FOR WEDNESDAY...BUT A TROUGH TO OUR NORTHWEST COULD WEAKEN THE RIDGE ENOUGH TO ALLOW FOR A FEW SHOWERS AND STORMS WEDNESDAY AFTERNOON ACROSS THE NORTHWEST. TEMPERATURE GUIDANCE CONTINUES TO INSIST ON HIGH TEMPERATURES REACHING 100F ON TUESDAY AND WEDNESDAY ACROSS THE SOUTH...BUT THIS SEEMS TOO HIGH GIVEN THE WARM BIAS OF GUIDANCE SO FAR THIS SUMMER AND MODEST 500MB HEIGHTS AT 5900M. THE AFOREMENTIONED TROUGH AXIS WILL MOVE INTO THE REGION ON WEDNESDAY NIGHT INTO THURSDAY IN ASSOCIATION WITH A SURFACE COLD FRONT. DEEP-LAYER MOISTURE APPEARS SOMEWHAT LIMITED WITH NORTHWEST WINDS ALOFT...BUT HAVE INCLUDED SMALL RAIN CHANCES FOR THE SOUTHERN AREAS ON THURSDAY. COOLER AND DRIER AIR SHOULD OVERSPREAD THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY...BRINGING SIGNIFICANT RELIEF FROM THE HOT AND MUGGY CONDITIONS...AND GREAT WEATHER FOR JULY 4TH FESTIVITIES. LOWS IN THE LOWER TO MID 60S ARE EXPECTED OVER THE NORTHERN HALF OF THE AREA FOR BOTH FRIDAY AND SATURDAY MORNING. DRY CONDITIONS WILL CONTINUE SATURDAY WITH ONLY SLIGHT RAIN CHANCES RETURNING FOR SUNDAY. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. SCATTERED SHOWERS/STORMS WILL CONTINUE ACROSS NE/E AL THRU THE EARLY EVENING. ANB LOOKS TO BE THE ONLY TERMINAL THAT WILL BE IMPACTED AT THIS TIME. HAVE REMOVED VCTS FROM ALL OTHER TAF SITES...BUT WILL MONITOR IN CASE ANYTHING MANAGES TO DEVELOP A BIT FARTHER WEST. WINDS WILL GENERALLY BE OUT OF THE WEST AROUND 5-10 KTS. FOR TONIGHT...WITH SFC RIDGING BUILDING INTO THE AREA WINDS WILL BE LIGHT/CALM AND SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY. WITH SOME LOW LEVEL MOISTURE STILL IN PLACE PATCHY FOG COULD BE POSSIBLE LATE TONIGHT TO NEAR SUNRISE. HAVE ONLY INCLUDED A TEMPO FOR MVFR FOG AT MOST TERMINALS FOR NOW. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 93 70 94 69 / 10 10 10 20 10 ANNISTON 71 94 71 95 71 / 10 10 10 10 10 BIRMINGHAM 74 94 74 94 72 / 10 10 10 20 10 TUSCALOOSA 73 95 72 96 71 / 10 10 10 20 10 CALERA 73 94 73 94 71 / 10 10 10 10 10 AUBURN 72 93 74 94 73 / 20 10 10 10 10 MONTGOMERY 74 96 74 97 73 / 10 10 10 10 10 TROY 73 96 73 97 73 / 10 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT MON JUN 30 2014 ALZ011>015-017>050-011800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1252 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT MON JUN 30 2014
ALZ019>021-302030-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-
247 PM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEBURNE...SOUTHEASTERN
CHEROKEE AND NORTHERN CALHOUN COUNTIES UNTIL 330 PM CDT...
AT 247 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT GAP TO
JACKSONVILLE STATE UNIVERSITY TO OHATCHEE...AND MOVING EAST AT 15
MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JACKSONVILLE...
PLEASANT GAP...
ALEXANDRIA...
JACKSONVILLE STATE UNIVERSITY...
WEAVER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3374 8572 3371 8593 3376 8605 3384 8606
3386 8600 3392 8595 3391 8593 3391 8590
3395 8588 3394 8574 3400 8573 3400 8556
3398 8539 3382 8537
TIME...MOT...LOC 1947Z 291DEG 12KT 3394 8555 3389 8576
3382 8598
77/GLEASONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT MON JUN 30 2014
ALZ018-019-302030-
CALHOUN AL-ETOWAH AL-
306 PM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ETOWAH AND NORTHERN
CALHOUN COUNTIES UNTIL 330 PM CDT...
AT 305 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GLENCOE...OR 6 MILES SOUTHWEST OF HOKES BLUFF...
MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOKES BLUFF...
COBB CITY...
SULPHUR SPRINGS...
REAVES...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3399 8574 3396 8573 3382 8578 3386 8594
3391 8604 3405 8597
TIME...MOT...LOC 2006Z 286DEG 12KT 3394 8592
77/GLEASONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT MON JUN 30 2014
ALZ019-021-027-028-302130-
CALHOUN AL-CLAY AL-CLEBURNE AL-TALLADEGA AL-
349 PM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...
SOUTHWESTERN CLEBURNE...NORTHEASTERN CLAY AND SOUTHERN CALHOUN
COUNTIES UNTIL 430 PM CDT...
AT 348 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING SOUTHEAST AT
10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OXFORD...
MOUNT CHEAHA...
DELTA...
DEARMANVILLE...
OAK HILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3349 8563 3350 8564 3341 8564 3333 8590
3364 8595 3374 8576 3350 8557 3349 8557
TIME...MOT...LOC 2049Z 329DEG 7KT 3361 8580
56SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 352 PM CDT MON JUN 30 2014 ALZ021-029-302130- CLEBURNE AL-RANDOLPH AL- 352 PM CDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND SOUTHEASTERN CLEBURNE COUNTIES UNTIL 430 PM CDT... AT 348 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR EDWARDSVILLE...OR NEAR HEFLIN...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LAKE WEDOWEE... ABERNATHY... RANBURNE... FOSTERS CROSS ROADS... MORRISON CROSS ROADS... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3328 8564 3367 8564 3375 8535 3336 8528 TIME...MOT...LOC 2052Z 331DEG 18KT 3363 8549 56
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT MON JUN 30 2014
ALZ027>029-302215-
CLAY AL-RANDOLPH AL-TALLADEGA AL-
427 PM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALLADEGA...RANDOLPH AND
CLAY COUNTIES UNTIL 515 PM CDT...
AT 424 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RANBURNE TO DELTA TO GRANT
TOWN...AND MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINEVILLE...
LAKE WEDOWEE...
WEDOWEE...
ASHLAND...
ROANOKE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3310 8597 3309 8598 3311 8612 3359 8606
3354 8580 3347 8589 3347 8578 3350 8576
3349 8535 3350 8535 3348 8530 3311 8523
TIME...MOT...LOC 2127Z 351DEG 13KT 3347 8540 3343 8567
3348 8594
56The Maxwell AFB radar (KMXX), 63 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
3 thunderstorm wind. Local standard time, as filed.
Several trees were uprooted in northwest Chambers County.
Several trees were uprooted along Highway 22.
Several trees uprooted and power lines downed near the town of New Site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528476, 528478, 528479.